Sort of. Thizides are used in neprhogenic diabetes insipidus to redyce urine output (if the diabetes insipidus is suspected to be of kidney orgin rather than a hormonal abnormality). The way they THINK they work (in combination with a low sodium diet) is they cause a mild volume depletion that causes your kidney to adapt by retaining more water and sodium. So in summary you should have an initial period where you have to urinate more frequently, then the urination is reduced therafter as your kidney adapts. Your doctor should monitor your electrolytes during this time to make sure your sodium and potassium levels in the blood are fine as you start the hydrochlorothiazide.
- Hydrochlorothiazide Information for Consumers
- Hydrochlorothiazide Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydrochlorothiazide (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Apr 2012 • 1 answer
Posted 16 Oct 2012 • 4 answers
Diabetes, Type 1 - a new dx type 1 diabetes occured past september after ketoacidosis sent us to er?
Posted 20 Jan 2013 • 3 answers
Posted 7 Nov 2014 • 2 answers
Diabetes, Type 2 - My boyfriend has just been diagnosed with type 2 diabetes and I was wondering if?
Posted 3 Feb 2017 • 1 answer